Title

Helical flow of a power-law fluid in a thin annulus with permeable walls

Authors

Authors

K. Vajravelu; S. Sreenadhb;G. V. Reddy

Comments

Authors: contact us about adding a copy of your work at STARS@ucf.edu

Abbreviated Journal Title

Int. J. Non-Linear Mech.

Keywords

helical flow; power-law fluid; permeable walls; SYMMETRIC PIPE; Mechanics

Abstract

Helical flow of a power-law fluid in a thin annulus is investigated with a view to modeling biofluid flow around the commonly occurring non-planar bend. The inner cylinder is rotating with angular velocity omega and the outer cylinder is permeable. The velocity distribution and the fractional increase in volume flow rate are obtained. When the permeability parameter sigma --> infinity, the results agree with those of Bird et al. [Dynamics of polymer liquids, vol. 1, Fluid Mechanics, 1977, Wiley, New York]. Numerical methods are used to find the velocity components and the volume flow rate for the helical flow of a physiological fluid (power-law fluid). Possible advantages of the observed helical flow characteristics with permeability effects are discussed. (C) 2006 Elsevier Ltd. All rights reserved.

Journal Title

International Journal of Non-Linear Mechanics

Volume

41

Issue/Number

6-7

Publication Date

1-1-2006

Document Type

Article

Language

English

First Page

761

Last Page

765

WOS Identifier

WOS:000241139600001

ISSN

0020-7462

Share

COinS